MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115311
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994)
Date of Event 01/13/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2012) is considered to be a best estimate.This emdr represents the bd 3dmax (device 2).An additional supplemental emdr was submitted to represent the bd 3dmax (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2013- patient was diagnosed with bilateral sports inguinal hernia thereby underwent robotic-assisted laparoscopic repair with implant of 3dmax mesh (device 1 and 2).Per op notes, ¿a small indirect bilateral inguinal hernia was noted.Initially, in the right inguinal region, the defect was dissected and repaired using a 3dmax mesh (device 1), which was then sutured.Subsequently, in the left inguinal region, the defect was dissected, and a 3dmax mesh (device 2) was placed and sutured¿.(b)(6) 2014- patient was diagnosed with recurrent right groin pain, thereby underwent open repair.Per op notes, ¿the ilioinguinal nerve in right inguinal region was identified, isolated and passed off¿.(b)(6) 2015- patient was diagnosed with recurrent left groin pain, thereby underwent open repair.Per op notes, ¿the ilioinguinal nerve in left inguinal region was identified, isolated and passed off¿.(b)(6) 2019- patient was diagnosed with recurrent direct bilateral inguinal hernias, thereby underwent open repair with implant of bard flat mesh (device 3 and 4).Per op notes, ¿initially in the right inguinal region, a direct inguinal hernia defect was identified along the medial to inferior epigastric vessels which was repaired with bard flat mesh (device 3) and sutured.Subsequently, in the left inguinal region, the direct inguinal hernia defect was identified.It was repaired with bard flat mesh (device 4) and sutured¿.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23438373
Report Number1213643-2025-01047
Device Sequence Number8552197
Product Code FTL
UDI-Device Identifier00801741030734
UDI-Public(01)00801741030734(17)171028(10)HUWJ1163
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Catalogue Number0115311
Device Lot NumberHUWJ1163
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age25 YR
Patient SexMale